MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI 5; VISION SIDE CART

INTUITIVE SURGICAL, INC DAVINCI 5; VISION SIDE CART
Model Number 380746-46
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse arrived on site to find the tower was unresponsive.The fse asked the staff whether there had been a power outage in the room or any generator testing, as the symptoms observed were consistent with possible power fluctuation issues.The staff stated there had been generator testing, though this had not been officially confirmed.The fse recommended considering the use of a ups system for the robot to ensure clean, stable power and reduce the risk of similar events.The fse powered the system on in maintenance mode.The fse reviewed the system logs and identified error 40096.The system tower would boot, but the displays showed no image.The fse reprogrammed the system; after reboot, the system powered on normally with full display functionality.The fse removed the front drawers to inspect internal linkage for potential wiring damage, but there were no issues found.The fse performed 10 consecutive power cycles, testing the brake system between each cycle with no faults observed.The fse later returned and verified that the system was unresponsive upon arrival.The fse powered the system into maintenance mode and reprogrammed the system to remove it from the golden image state.The fse inspected the tower power cable and core power cable and found no issues.The fse replaced and reprogrammed the common compute controller (ccc).The fse relocated the system power connection to a different wall receptacle.The system was tested and verified as ready for use.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tower would completely lose power at times when the brake pedal was pressed to unlock it.The customer described the loss of power during brake pedal activation but was unable to provide specific information regarding dates or exact procedures related to the power loss.There was no reported injury.
 
Additional Manufacturer Narrative
Isi did receive a da vinci common compute controller (ccc) involved with this complaint to perform failure analysis.This ccc unit was installed, successfully programmed and tested on in-house known good system, with no issue and no errors triggered on startup.Performed multiple power cycles with no failure.Light levels were checked and all values were in expected range.This unit was left idle in normal mode for three hours with no issue and no failure.The complaint was confirmed based on system logs, which indicates that the device may have contributed to the customer reported issue.The probable root cause is attributed to a power fluctuation issue at the site causing a software issue with the system.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI 5
Common Device Name
VISION SIDE CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24934406
Report Number2955842-2026-22253
Device Sequence Number10652350
Product Code NAY
UDI-Device Identifier00886874119662
UDI-Public(01)00886874119662
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380746-46
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown